Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 36, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jul 26, 2009, 7:27 PM CDT for Harris County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2009, 7:27 PM CDT (00:27 UTC)
- Expired
- Jul 26, 2009, 7:52 PM CDT
- In force
- 25 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
County Harris County, TX
The radar
The Houston radar (KHGX), 78 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:35 PM CDT | HAIL 1 | Jersey Village, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 270027
TORHGX
TXC201-270115-
/O.NEW.KHGX.TO.W.0036.090727T0027Z-090727T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
727 PM CDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
* UNTIL 815 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JERSEY
VILLAGE...MOVING NORTHWEST AT 10 MPH. LARGE HAIL AND DAMAGING WINDS
ARE ALSO A THREAT.
* LOCATIONS IN THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
ADDICKS...TOMBALL AND BUNKER HILL VILLAGE.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2973 9555 2986 9586 2990 9587 3009 9576
3010 9572 3010 9567 3012 9564 2995 9541
TIME...MOT...LOC 0026Z 118DEG 10KT 2987 9557
$$2 follow-up statements
000
WWUS54 KHGX 270044
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
744 PM CDT SUN JUL 26 2009
TXC201-270115-
/O.CON.KHGX.TO.W.0036.000000T0000Z-090727T0115Z/
HARRIS TX-
744 PM CDT SUN JUL 26 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR HARRIS
COUNTY...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE STORM STRETCHING FROM ADDICKS TO JERSEY VILLAGE TO JUST SOUTH
OF TOMBALL...MOVING NORTHWEST AT 10 MPH. THIS STORM WAS PRODUCING
QUARTER SIZE HAIL IN JERSEY VILLAGE AT 736 PM. THIS STORM ALSO HAS A
HISTORY OF ROTATING...WHICH COULD LEAD TO A TORNADO. AT THIS
TIME...LOWER PORTIONS OF THE STORM ARE NOT ROTATING AS STRONGLY AS
THEY WERE...BUT WE WILL CONTINUE TO MONITOR THE SITUATION.
* LOCATIONS IN THE THE TORNADO WARNING INCLUDE BUT ARE NOT LIMITED TO
ADDICKS
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2994 9550 2976 9557 2986 9586 2990 9587
3009 9576 3010 9572 3010 9567 3012 9564
TIME...MOT...LOC 0039Z 118DEG 10KT 2989 9561
$$000
WWUS54 KHGX 270052
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
752 PM CDT SUN JUL 26 2009
TXC201-270100-
/O.CAN.KHGX.TO.W.0036.000000T0000Z-090727T0115Z/
HARRIS TX-
752 PM CDT SUN JUL 26 2009
...THE TORNADO WARNING FOR HARRIS COUNTY IS CANCELLED...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO IS NO LONGER SHOWING
SIGNS OF LOW LEVEL ROTATION AND TORNADO DEVELOPMENT WITH THIS STORM
IS NOT CURRENTLY EXPECTED. HOWEVER...VERY HEAVY RAINFALL...WIND
GUSTS TO 40 MPH AND HALF INCH HAIL IS STILL POSSIBLE MOVES INTO
AREAS OF NORTHWEST HARRIS COUNTY IN THE VICINITY OF TOMBALL.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 2994 9550 2976 9557 2986 9586 2990 9587
3009 9576 3010 9572 3010 9567 3012 9564
TIME...MOT...LOC 0050Z 118DEG 10KT 2990 9564
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 6:30 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 26, 6:30 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 630 PM CDT SUN JUL 26 2009 .AVIATION... EXPECT REMAINING SCT SHRA/TSTMS TO BE ON THE WANE WITH THE LOSS OF DAYTIME HEATING. VFR FOR THE REMAINDER OF THE NIGHT. BETTER DEFINED DISTURBANCE SHOULD MOVE INTO THE REGION MON AFTN. DEEPER MOISTURE AND FAVORABLE UPPER LEVEL PATTERN SUGGESTS QUITE A BIT MORE SHRA/TSTM COVERAGE THAN TODAY...ESP BEYOND 20Z. THREW IN SOME TEMPOS IN CLL/UTS FOR NOW AND VCTSS FURTHER SOUTH. MAY NEED TO TEMPO THERE TOO AS ADDITIONAL MODEL DATA ARRIVES TONIGHT AND FCST CONFIDENCE INCREASES. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 77 93 76 92 76 / 20 40 40 40 30 HOUSTON (IAH) 76 92 76 92 76 / 20 40 30 40 20 GALVESTON (GLS) 80 89 80 90 80 / 20 40 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 26, 11:37 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1137 AM CDT SUN JUL 26 2009 TXZ163-164-176>179-195>200-210>214-226-227-235>238-270715- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1137 AM CDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS FROM THE NORTH DURING THE LATE AFTERNOON. THE DISTURBANCE OVER NORTHEAST TEXAS AND LOUISIANA WILL MOVE SOUTH AIDING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS OVER AREAS MAINLY NORTHEAST OF A MADISONVILLE TO CONROE TO HOUSTON TO HIGH ISLAND LINE. ISOLATED THUNDERSTORMS ALONG THE SEABREEZE WILL ALSO BE POSSIBLE THOUGH MORE LIKELY AFTER 3 PM. THE STORMS MOVING IN FROM THE NORTH WILL HAVE THE POTENTIAL FOR GUSTY WINDS AND POSSIBLY A FEW THAT COULD BECOME SEVERE WITH DAMAGING WINDS. THE GREATER CHANCE FOR HAZARDOUS WEATHER WILL OCCUR BETWEEN 3 PM AND 8 PM. VERY WARM TEMPERATURES COUPLED WITH HIGH HUMIDITY LEVELS WILL PRODUCE HEAT INDEX VALUES BETWEEN 100 AND 106 DEGREES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE SOUTHERN PLAINS. THIS FEATURE COUPLED WITH DEEPER MOISTURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST OF THE WEEK. THE BEST CHANCE FOR RAIN WILL BE OVER THE NORTHERN HALF OF THE REGION...CLOSER TO THE UPPER TROUGH. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EARLY THIS EVENING.
In the hours before
Local storm report, Jul 26, 5:14 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
514 PM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX NWS EMPLOYEE
LARGE LIMBS DOWN AND SEVERAL TREES 1 FOOT IN DIAMETER
SNAPPED. ALSO HAIL BEING REPORTED BY SHERIFF...BUT NO
SIZE ESTIMATE YET.
&&
47Local storm report, Jul 26, 5:16 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 PM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX NWS EMPLOYEE
LARGE LIMBS DOWN AND SEVERAL TREES 1 FOOT IN DIAMETER
SNAPPED. ALSO HAIL BEING REPORTED BY SHERIFF...BUT NO
SIZE ESTIMATE YET.
0510 PM TSTM WND GST MADISONVILLE 30.95N 95.91W
07/26/2009 E80.00 MPH MADISON TX PUBLIC
0510 PM HAIL MADISONVILLE 30.95N 95.91W
07/26/2009 E0.75 INCH MADISON TX PUBLIC
&&
47Special weather statement, Jul 26, 5:36 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 PM CDT SUN JUL 26 2009
TXZ176-198-262330-
GRIMES-MADISON-
536 PM CDT SUN JUL 26 2009
...SPECIAL WEATHER STATEMENT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MADISONVILLE...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE IOLA AND BEDIAS.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. IF YOU ARE OUTDOORS AND HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE
OR NON-CONVERTIBLE AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3098 9573 3089 9578 3087 9581 3087 9586
3077 9584 3072 9587 3071 9607 3089 9613
3109 9590
TIME...MOT...LOC 2235Z 028DEG 5KT 3095 9592Local storm report, Jul 26, 5:42 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
542 PM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX EMERGENCY MNGR
OVERTURNED VEHICLES ON INTERSTATE 45.
&&
BLOODLocal storm report, Jul 26, 5:44 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
544 PM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX BROADCAST MEDIA
THE LAKESIDE RESTUARANT AND SUBWAY STORE REPORTING
STRUCTURAL DAMAGE.
&&
BLOODLocal storm report, Jul 26, 6:07 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 PM CDT SUN JUL 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX NWS EMPLOYEE
LARGE LIMBS DOWN AND SEVERAL TREES 1 FOOT IN DIAMETER
SNAPPED. ALSO HAIL BEING REPORTED BY SHERIFF...BUT NO
SIZE ESTIMATE YET.
0500 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX BROADCAST MEDIA
THE LAKESIDE RESTUARANT ROOF BLOWN OFF AND SUBWAY
RESTAURANT REPORTING STRUCTURAL DAMAGE.
0505 PM TSTM WND DMG MADISONVILLE 30.95N 95.91W
07/26/2009 MADISON TX EMERGENCY MNGR
OVERTURNED VEHICLES ON INTERSTATE 45.
0510 PM TSTM WND GST MADISONVILLE 30.95N 95.91W
07/26/2009 E80.00 MPH MADISON TX PUBLIC
0510 PM HAIL MADISONVILLE 30.95N 95.91W
07/26/2009 E1.00 INCH MADISON TX PUBLIC
COVERING THE GROUND.
&&
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:01 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 44 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.